How long will one lose hair while on Tamoxifen? After the five years of taking it, will hair come back? This is distressing since I have lovely hair. Does the Famara or Remidex cause hair loss? If it doesn't, I am going to ask my doctor to switch me to one of the others.
I look forward to hearing from you since I just started this medication a few days ago.
Hi leeme,I am very surprised that you are saying that Tamoxifen causes hair loss.My sister has been on it for almost 2 years now and she hasn't lost any hair.Tamoxifen has some side effects,like joint aches.. nausea.. hot flashes etc...but nothing really major.I don't know who suggested this to you... I would, if I were you, ask your pharmacist to give you a leaflet instructing you of all the side effect of this medication.My sister did read about all the side effect of this medication and hair loss was not one of them.Best wishes .
Hair loss is NOT a side effect of Tamoxifen. You might be confusing Tamoxifen with the Chemotherapy drugs; most of which do cause hair loss. Tamoxifen is NOT a Chemotherapy drug; it inhibits the production of Estrogen. You have been misinformed so don't worry about losing your hair. Regards .....
Hi, Thank you both so much for your input. I read on the information page one gets from their prescriptions under "Side Affects", this one being Tamoxifen, and it read "hair thinning". I have read it quite a few times to be sure. I also pulled it up on a couple web sites and asked about hair and Tamoxifen, they said same, "hair thinning".. If this is the case, I needed to know if hair will come back to normal after treatment. I know that with Chemo one loses all their hair since I have read and studied much material, plus Dr. info, plus gals in support groups. I really would like to know IF my hair will get back to normal, if any one knows how I can find that information. Thank you..
Hi Leeme,Hair thinning can happen with so many other drugs.It is true that when you search the internet for ""Tamoxifen and hair loss"" you'll find that it also tells you that it happens in vary rare cases.Don't forget that when you search the web sites,they often give you the worst case scenario. If you are fairly young,eat a proper balanced diet I don't see why your hair will thin out.So many women, young and older,do take Tamoxifen or Arimidex because their purpose outweighs by far the fear of hair thinning.Hair thinning often happens to women who go through menopause anyways...So don't worry too much to the point to over stress yourself.You always have the option to refuse to take this medication but I wouldn't do it if I were you.All the best to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.